Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 93, NWS Atlanta, GA

April 2, 2009Harris County, Meriwether County, Troup County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 2, 2009, 4:05 AM EDT for Harris County, Meriwether County, Troup County, Georgia. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2009, 4:05 AM EDT (08:05 UTC)
Expired
Apr 2, 2009, 4:45 AM EDT
In force
40 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Harris County, GA, Meriwether County, GA, Troup County, GA

The radar

The Atlanta radar (KFFC), 53 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.1 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2009-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 22 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2009-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
22 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
885 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 020805
SVRFFC
GAC145-199-285-020845-
/O.NEW.KFFC.SV.W.0093.090402T0805Z-090402T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
405 AM EDT THU APR 2 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HARRIS COUNTY IN WEST CENTRAL GEORGIA
  MERIWETHER COUNTY IN WEST CENTRAL GEORGIA
  TROUP COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 445 AM EDT

* AT 404 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 7 MILES 
  SOUTH OF WEST POINT...MOVING EAST NORTHEAST AT 50 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LAGRANGE...HAMILTON...PINE MOUNTAIN...CALLAWAY GARDENS...
  HOGANSVILLE...LONE OAK...WARM SPRINGS...GREENVILLE...MANCHESTER...
  WOODBURY AND GAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3321 8488 3318 8484 3321 8483 3321 8455
      3320 8454 3285 8456 3284 8469 3276 8472
      3267 8509 3275 8514 3279 8513 3281 8516
      3288 8519 3301 8521
TIME...MOT...LOC 0804Z 254DEG 49KT 3277 8516

$$
1 follow-up statement
000 
WWUS52 KFFC 020841
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 AM EDT THU APR 2 2009

GAC145-199-285-020850-
/O.EXP.KFFC.SV.W.0093.000000T0000Z-090402T0845Z/
HARRIS GA-TROUP GA-MERIWETHER GA-
441 AM EDT THU APR 2 2009

...THE SEVERE THUNDERSTORM WARNING FOR MERIWETHER...TROUP AND 
NORTHERN HARRIS COUNTIES WILL BE ALLOWED TO EXPIRE AT 445 AM EDT...

THE STORM THAT PROMPTED THE WARNING HAD WEAKENED...BUT WILL STILL BE 
CAPABLE OF PRODUCING PEA SIZED HAIL AND VERY HEAVY RAINFALL OVER 
NORTHERN HARRIS AND SOUTHERN MERIWETHER COUNTIES THROUGH 500 AM.

IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3321 8488 3318 8484 3321 8483 3321 8455
      3320 8454 3285 8456 3284 8469 3276 8472
      3267 8509 3275 8514 3279 8513 3281 8516
      3288 8519 3301 8521
TIME...MOT...LOC 0840Z 254DEG 49KT 3290 8460

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 9:52 PM EDT, 6 hours 13 minutes earlier.

Area forecast discussion, Apr 1, 9:52 PM EDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
952 PM EDT WED APR 1 2009

.UPDATE...
CONVECTION ACROSS THE SOUTHERN REACHES OF THE FORECAST AREA IS
DRIFTING NORTHWARD...AND MODELS SUGGEST THIS TREND WILL CONTINUE
OVERNIGHT. DEWPOINTS ARE IN THE LOWER 60S SOUTH OF A WEAK FRONTAL
BOUNDARY STALLED NEAR AN ATLANTA TO ATHENS LINE...WITH LOWER 50
DEWPOINTS IN NORTH GA. ALTHOUGH INSTABILITIES WILL REMAIN WEAK
OVERNIGHT...EXPECT AN ACTIVE SW FLOW ALOFT TO HELP CONTINUE THE
SPREAD OF CONVECTION NORTHWARD THROUGH THE NIGHT. THEREFORE...
UPDATED ZONES TO INCREASE POPS AND ADD WORDING FOR SLIGHT CHANCE OF
THUNDERSTORMS FURTHER NORTH INTO THE ATLANTA AREA AFTER MIDNIGHT.
EXPECT JUST SHOWERS OVER EXTREME NORTH GA WHERE THE COOLER...MORE
STABLE AIRMASS WILL PERSIST. OTHERWISE...REST OF FORECAST LOOKS ON
TRACK AT THIS TIME. /39

...........................PREVIOUS FORECAST....................
.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
COLD FRONT MAKING ITS WAY ACROSS NORTH GEORGIA THIS
AFTERNOON...WITH AREA OF SHOWERS/ISOLATED THUNDERSTORMS AFFECTING
MAINLY SOUTHERN PORTIONS OF THE STATE. MODELS SIMILAR WITH THIS
BOUNDARY PUSHING INTO SOUTH GEORGIA BY DAYS END...THEN BEGINNING TO
DRIFT BACK TO THE NORTH LATE TONIGHT/EARLY THURSDAY AS A WEAK UPPER
LEVEL DISTURBANCE MOVES ACROSS THE AREA. DEEPER MOISTURE BACK ON THE
INCREASE ACROSS ALL OF THE CWA BY 12Z THURSDAY AS THE BOUNDARY
MEANDERS ACROSS SOUTH CENTRAL GEORGIA AND A STRONG LOW PRESSURE
SYSTEM MOVES EAST INTO THE LOWER MISSISSIPPI VALLEY. INGREDIENTS
COMING TOGETHER FOR STRONG TO SEVERE STORMS AND HEAVY RAIN WITH THIS
SYSTEM. SPC PEGGING MUCH OF SOUTHEAST U.S. FOR SLIGHT RISK OF SEVERE
STORMS WITH PORTIONS OF CENTRAL GEORGIA IN MODERATE RISK WITH HAIL
AND DAMAGING WINDS BEING THE MAIN THREAT. HEAVY RAIN ALSO A GOOD
POSSIBILITY...BUT SO FAR HPC SHOWING HEAVIEST AMOUNTS STAYING SOUTH
OF OUR AREA. HOWEVER 1 TO 2 INCH TOTALS POSSIBLE OVER PORTIONS OF
CENTRAL GEORGIA IN HEAVIEST RAIN. MODELS SHOW THE LOW LIFTING INTO
THE TENNESSEE VALLEY REGION THURSDAY NIGHT ...PULLING ITS ATTENDANT
COLD FRONT ACROSS OUR CWA...WITH BULK OF SHOWERS AND THUNDERSTORMS
SHIFTING EAST OF OUR AREA AFTER MIDNIGHT. THE LOW CONTINUES TO LIFT
NORTHEAST INTO THE OHIO VALLEY FRIDAY WITH THE COLD FRONT MOVING OFF
THE SOUTHEAST U.S. COAST. MUCH DRIER AIR SPREADS INTO THE SOUTHEAST
U.S BEHIND THE FRONT...WITH DRY FORECAST AND NEAR NORMAL TEMPS ON
TAP FOR NORTH AND CENTRAL GEORGIA FRIDAY.

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
DRY FORECAST CONTINUES INTO SATURDAY AS SURFACE HIGH PRESSURE
BUILDS INTO THE AREA. EXTENDED PROGS SIMILAR WITH THIS HIGH
SHIFTING OFF THE SOUTHEAST U.S. COAST LATE SATURDAY NIGHT/EARLY
SUNDAY AS A LOW PRESSURE SYSTEM LIFTS INTO THE GREAT LAKES
REGION...PULLING A COLD FRONT INTO THE LOWER MISSISSIPPI VALLEY.
DEEPER MOISTURE BACK ON THE INCREASE ACROSS MAINLY WEST GEORGIA
SUNDAY AFTERNOON AS THE FRONT APPROACHES...THEN ACROSS THE REST OF
THE COUNTY WARNING SUNDAY NIGHT AS THE FRONT PUSHES THROUGH.
LATEST GFS RUN SHOW THE FRONT WELL EAST OF THE CWA BY MONDAY
AFTERNOON...BUT COULD SEE A FEW LINGERING SHOWERS ACROSS THE
EXTREME NORTH MONDAY IN WRAP- AROUND. SURFACE HIGH PRESSURE
BECOMES RE-ESTABLISHED ACROSS THE SOUTHEAST U.S. TUESDAY WITH DRY
FORECAST FOR NORTH AND CENTRAL GEORGIA LOOKING GOOD INTO MID WEEK.

&&

.AVIATION...
A FRONTAL BOUNDARY HAS PULLED UP NEARLY STATIONARY NEAR THE ATLANTA
METRO AREA WITH DEWPOINTS IN THE LOWER 50S NORTH OF ATLANTA...AND
60S SOUTH. CURRENT SATELLITE SHOWS ATL JUST NORTH OF MVFR CIGS
(BKN025) SEEN AT CCO AND FFC...AND THESE CIGS SHOULD ADVECT INTO ATL
AREA BY 00Z ISSUANCE. WITH LOSS OF DAYLIGHT HEATING AND A MOIST
BOUNDARY LAYER IN PLACE...EXPECT CIGS TO GRADUALLY LOWER THIS
EVENING...REACHING IFR CONDITIONS (OVC007) BY 05Z...THEN LIFR
(OVC005) BY 08Z IF NOT SOONER. THE COMBINATION OF AN ACTIVE SW FLOW
ALOFT INTERACTING WITH THE STALLED BOUNDARY WILL BRING SCATTERED
SHOWERS TO THE ATLANTA AREA OVERNIGHT. WILL HANDLE THIS WITH A TEMPO
SHRA BETWEEN 08-12Z. MAY SEE A BREAK IN THE RAIN BETWEEN THU 12-18Z
BEFORE PREVAILING -RA SPREADS BACK INTO THE ATLANTA AREA...WITH THE
OCCASIONAL MODERATE SHOWER. CIGS WILL IMPROVE SLIGHTLY WITH OVC007
BY 15Z...THEN BKN012 BY 18Z. HOWEVER THE OCCASIONAL MODERATE SHOWER
BETWEEN 18-21Z WILL BRING CIGS TEMPORARILY BACK DOWN TO IFR LEVELS
THRU THU AFTERNOON. NOT EXPECTING TSTMS TO BE A THREAT AT ATL UNTIL
21Z OR LATER...SO PLAN TO SHOW VCTS BY 21Z WITH PROB30 MODERATE TSTM
THRU FRI 00Z. WILL BRING CIGS BACK DOWN TO PREVAILING IFR BY 21Z AS
WELL. IT APPEARS AT THIS TIME...THE GREATER THREAT OF +TSTMS AT ATL
WILL BE AFTER FRI 00Z. /39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          57  62  54  67  41 /  30  60  70   5   5
ATLANTA         58  67  54  63  45 /  30  60  70   0   5
BLAIRSVILLE     52  62  50  59  37 /  20  60  70  20  10
CARTERSVILLE    57  67  51  60  37 /  40  70  70  10  10
COLUMBUS        62  71  56  69  47 /  40  70  70   0   5
GAINESVILLE     56  63  54  64  43 /  40  60  70  10  10
MACON           59  69  59  72  44 /  50  60  70   5   5
ROME            56  71  53  62  39 /  30  70  70   5  10
PEACHTREE CITY  57  69  53  63  34 /  30  60  70   0   5
VIDALIA         59  70  60  74  46 /  60  80  70   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

49
Hazardous weather outlook, Apr 1, 8:18 PM EDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
818 PM EDT WED APR 1 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
818 PM EDT WED APR 1 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS EVENING AND TONIGHT
THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT...MAINLY ACROSS
CENTRAL GEORGIA.

.SYNOPSIS...
A STALLED FRONTAL BOUNDARY ACROSS CENTRAL GEORGIA WILL DRIFT
NORTHWARD OVERNIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE CLOUD TO GROUND
LIGHTNING...AND MAINLY SOUTH OF A LINE FROM COLUMBUS TO MACON TO
WARRENTON THIS EVENING...THEN SOUTH OF A LINE FROM ROME TO ATHENS
LATER TONIGHT.

.DISCUSSION...
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THIS
EVENING ACROSS PORTIONS OF CENTRAL GEORGIA...MAINLY ALONG AND SOUTH
OF A COLUMBUS TO MACON TO WARRENTON LINE. THE AREA OF CONVECTION IS
EXPECTED TO GRADUALLY LIFT NORTHWARD LATER TONIGHT WITH THE FRONTAL
BOUNDARY. INSTABILITIES WILL REMAIN WEAK...WITH CAPE VALUES BETWEEN
100 TO 400 AND LIFTED INDEX VALUES NEAR ZERO TO MINUS ONE. ALSO...
VERY LITTLE WIND SHEAR WILL BE PRESENT...AND THEREFORE NO SEVERE
THUNDERSTORMS ARE EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY
NIGHT...SOME OF WHICH COULD BE SEVERE. THERE IS ALSO A CHANCE OF
THUNDERSTORMS ON SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED ON THE
REMAINING DAYS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Apr 2, 1:14 AM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
114 AM EDT THU APR 2 2009

GAZ034>037-046-047-020600-
114 AM EDT THU APR 2 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN
ROCKDALE...WALTON...OCONEE...CLARKE...BARROW AND GWINNETT COUNTIES
UNTIL 200 AM EDT...

AT 111 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SCATTERED STRONG THUNDERSTORMS FROM GOOD HOPE TO
MILSTEAD...MOVING NORTHEAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS ROCKDALE...WALTON...OCONEE...CLARKE...BARROW AND EASTERN
GWINNETT COUNTIES THROUGH 200 AM EDT. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Apr 2, 1:43 AM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
143 AM EDT THU APR 2 2009

GAZ033-034-044-045-020630-
143 AM EDT THU APR 2 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN
DEKALB...GWINNETT AND FULTON COUNTIES UNTIL 230 AM EDT...

AT 141 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CEDAR GROVE...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS OF 35 MPH AND PEA SIZED HAIL ARE LIKELY AS THIS STORM
MOVES ACROSS DEKALB...WESTERN GWINNETT AND NORTH FULTON COUNTIES
THROUGH 230 AM EDT.
Special weather statement, Apr 2, 2:28 AM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
228 AM EDT THU APR 2 2009

GAZ023-034-020715-
228 AM EDT THU APR 2 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN
GWINNETT AND SOUTH HALL COUNTIES UNTIL 315 AM EDT...

AT 227 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PLEASANT HILL...MOVING NORTHEAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
GWINNETT AND SOUTH HALL COUNTIES THROUGH 315 AM EDT. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Apr 2, 3:50 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
350 AM EDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 AM     HAIL             ANTIOCH                 33.95N 85.16W
04/02/2009  E0.50 INCH       POLK               GA   FIRE DEPT/RESCUE

            LASTED FOR ABOUT 20 MINUTES.

0242 AM     HAIL             DULUTH                  34.00N 84.14W
04/02/2009  E0.88 INCH       GWINNETT           GA   PUBLIC

&&

17
Special weather statement, Apr 2, 3:54 AM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
354 AM EDT THU APR 2 2009

GAZ061-062-074>076-020830-
354 AM EDT THU APR 2 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN
WASHINGTON...JEFFERSON...GLASCOCK...HANCOCK AND WARREN COUNTIES UNTIL
430 AM EDT...

AT 352 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LINTON...MOVING EAST AT 30 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
NORTH WASHINGTON...NORTH JEFFERSON...GLASCOCK...SOUTH HANCOCK AND
WARREN COUNTIES THROUGH 430 AM EDT. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
Special weather statement, Apr 2, 3:57 AM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
357 AM EDT THU APR 2 2009

GAZ067>069-020830-
357 AM EDT THU APR 2 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN UPSON...PIKE AND
MERIWETHER COUNTIES UNTIL 430 AM EDT...

AT 356 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WOODBURY...MOVING NORTHEAST AT 40 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
UPSON...PIKE AND MERIWETHER COUNTIES THROUGH 430 AM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE RALEIGH...HARRIS CITY...
WOODBURY...CREST...IMLAC...MOLENA...HILLTOP...LIFSEY SPRINGS...
CONCORD...MEANSVILLE...ZEBULON AND ZEBULON. BRIEF HEAVY DOWNPOURS
WILL CAUSE PONDING OF WATER ON ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 2:38 AM EDTSevere Thunderstorm WarningFFCBartow, Paulding, Polk37 min
Apr 2, 2:40 AM EDTSevere Thunderstorm WarningFFCForsyth, Gwinnett, Hall50 min
Apr 2, 2:54 AM EDTSevere Thunderstorm WarningFFCJohnson, Washington, Wilkinson34 min
Apr 2, 2:56 AM EDTSevere Thunderstorm WarningFFCBartow28 min
Apr 2, 3:17 AM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Troup43 min
Apr 2, 4:12 AM EDTSevere Thunderstorm WarningFFCClayton, Fayette, Henry, Pike, Spalding26 min
Apr 2, 4:36 AM EDTSevere Thunderstorm WarningFFCLamar, Monroe24 min
Apr 2, 4:49 AM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Talbot, Upson40 min
Apr 2, 5:11 AM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Jones, Putnam64 min
Apr 2, 7:38 AM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Muscogee, Talbot37 min
Apr 2, 7:53 AM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs70 hr
Apr 2, 10:08 AM EDTSevere Thunderstorm WarningFFCChattahoochee, Stewart35 min
Apr 2, 10:43 AM EDTRiver Flood WarningFFCClarke, Greene, Oconee35 hr
Apr 2, 10:43 AM EDTRiver Flood WarningFFCBaldwin, Washington, Wilkinson24 hr
Apr 2, 10:55 AM EDTAreal Flood WarningFFCChattahoochee, Marion6 hr
Apr 2, 10:57 AM EDTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson43 hr
Apr 2, 12:29 PM EDTAreal Flood WarningFFCCrisp, Dooly, Sumter24 hr
Apr 2, 12:57 PM EDTRiver Flood WarningFFCJefferson17 hr
Apr 2, 2:20 PM EDTAreal Flood WarningFFCMontgomery, Telfair, Toombs, Wheeler24 hr
Apr 2, 4:22 PM EDTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 73 more24 hr
Apr 2, 4:51 PM EDTRiver Flood WarningFFCDooly, Macon, Sumter19 hr
Apr 2, 4:51 PM EDTRiver Flood WarningFFCMontgomery, Telfair, Wheeler14 days
Apr 2, 5:08 PM EDTAreal Flood WarningFFCBaldwin, Bibb, Crawford, Jones, Monroe, Upson19 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.